7 doctors weighed in:
Amount of water to drink while taking lithium treatment?
7 doctors weighed in

Dr. Kevin Nasky
Psychiatry
5 doctors agree
In brief: Consistent
Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized.
Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.

In brief: Consistent
Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized.
Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.
Dr. Kevin Nasky
Dr. Kevin Nasky
Thank
Dr. Kevin Nasky
Psychiatry
3 doctors agree
In brief: Consistent
Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized.
Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.

In brief: Consistent
Whatever your normal fluid intake is during the beginning of treatment, when your doctor is checking lithium levels, is what you should continue once your dose has stabilized.
Your doctor should explain to you all the things that can affect your lithium levels (dehydration, over-hydration, certain drugs, etc.). The important thing is to avoid extremes. Talk to your doc for specifics.
Dr. Kevin Nasky
Dr. Kevin Nasky
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors